Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 8, 2011, 6:42 PM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Oct 9, 2011, 12:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 6:42 PM MDT (00:42 UTC)
- In effect from
- Oct 9, 2011, 12:00 AM MDT
- Expired
- Oct 9, 2011, 6:36 AM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -264 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS73 KGLD 090042 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 642 PM MDT SAT OCT 8 2011 COZ091-092-090845- /O.NEW.KGLD.FR.Y.0004.111009T0600Z-111009T1500Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 642 PM MDT SAT OCT 8 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. * TIMING/DURATION...LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE INFO...TEMPERATURES WILL FALL BELOW 34 DEGREES OVER MUCH OF THE AREA...WITH COLDEST TEMPERATURES AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
418 WWUS73 KGLD 090319 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 919 PM MDT SAT OCT 8 2011 COZ091-092-091500- /O.CON.KGLD.FR.Y.0004.111009T0600Z-111009T1500Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 919 PM MDT SAT OCT 8 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... * TIMING/DURATION...LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE INFO...TEMPERATURES WILL FALL BELOW 34 DEGREES OVER MUCH OF THE AREA...WITH COLDEST TEMPERATURES AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
328 WWUS73 KGLD 091236 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 636 AM MDT SUN OCT 9 2011 COZ091-092-091345- /O.CAN.KGLD.FR.Y.0004.000000T0000Z-111009T1500Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 636 AM MDT SUN OCT 9 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL REMAIN ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 8, 5:06 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 8, 5:06 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 506 PM MDT SAT OCT 8 2011 .DISCUSSION... 307 PM MDT SAT OCT 8 2011 MAIN FORECAST PROBLEM WILL BE CHANCES OF PRECIPITATION THROUGH SUNDAY NIGHT WITH SECONDARY PROBLEMS OF LOW TEMPERATURES THE NEXT OF NIGHTS AND HOW MUCH HIGH TEMPERATURES WILL WARM THE INTO THE BEGINNING OF NEXT WEEK. SATELLITE CONTINUES TO SHOW A PROGRESSIVE FLOW...ALTHOUGH A LITTLE MORE AMPLIFIED...IN THE PACIFIC THAT TRANSITIONS INTO A AMPLIFIED PATTERN FROM NORTH AMERICA INTO THE WESTERN ATLANTIC. MAIN FEATURE OF INTEREST IS UPPER LOW SPINNING OVER COLORADO THAT IS PART OF A LARGER TROUGH THAT EXTENDS INTO ARIZONA/NEW MEXICO. THE NAM INITIALIZED THE BEST WITH THE JET ASSOCIATED WITH COLORADO UPPER LOW. SATELLITE AND UPPER AIR ANALYSIS SHOWS THE SREF/ECMWF WERE DOING LITTLE BETTER THAN THE CANADIAN/UKMET. HOWEVER THEY WERE NOT TOO FAR APART. THE NAM/GFS WERE TOO FAR EAST WITH THE UPPER LOW. AT THE SURFACE...THE MODELS WERE KICKING OUT THE SURFACE LOW ASSOCIATED WITH THE UPPER SYSTEM TOO FAST. THE SREF AND ECMWF WERE DOING THE BEST. THE ECMWF/UKMET/CANADIAN INITIALIZED THE BEST ON THE LOW LEVEL THERMAL FIELD. TONIGHT...WATER VAPOR AND VISIBLE IMAGERY SHOW THE DRY SLOT ON THE EASTERN SIDE OF THE UPPER LOW CENTERED OVER COLORADO WORKING ITS WAY INTO THE FORECAST AREA. THE MAIN PRECIPITATION SHIELD HAS STEADILY MOVED EASTWARD TODAY AND ONLY THE FAR EASTERN COUNTIES MAY BE IMPACTED TONIGHT. OTHERWISE...THERE WILL BE SOME WIDELY SCATTERED SHOWERS FURTHER WEST CLOSER TO THE MAIN UPPER SYSTEM. THERMAL PROFILES AND WET BULB ZERO HEIGHTS SUGGEST COULD BE A SNOW FLAKE OR TWO IN THE VICINITY OF FLAGLER TONIGHT...BUT NOTHING MEASURABLE EXPECTED AS SURFACE WET BULB TEMPERATURES REMAIN WELL ABOVE FREEZING. LOW TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 30S IN THE HIGHER TERRAIN OF THE WEST...BUT THESE AREAS WILL ALSO SEE THE MOST CLOUD COVER AND AS MENTIONED DEW POINTS ARE RATHER HIGH...SO NO FROST OR FREEZE ANTICIPATED. 024 SUNDAY/SUNDAY NIGHT...RIGHT REAR QUADRANT OF JET MOVES ACROSS THE AREA DURING THE DAY AND STILL SHOULD BE NEAR THE EASTERN PORTION OF THE CWA BY 00Z. AFTER THAT THE JET LOOKS LIKE IT MOVES QUICKLY EAST OF THE AREA BEFORE 06Z. ONE LAST FAIRLY STRONG SHORTWAVE TROUGH ROTATES AROUND THE DEPARTING UPPER LOW DURING THE DAY. LOOKS LIKE THE MAIN LIFT WILL BE FROM LATE IN THE MORNING INTO THE AFTERNOON WITH LINGERING PRECIPITATION IN THE FAR EAST IN THE EVENING. THE LIFT IS FAIRLY STRONG BUT DEEP MOISTURE AND GOOD LAPSE RATES APPEAR TO BE LACKING. ALL IN ALL IT LOOKS LIKE THE EAST/NORTHEAST HALF WILL HAVE THE BEST CHANCE FOR PRECIPITATION AND WENT THE HIGHEST POPS THERE FOR THE DAY PERIOD. BECAUSE OF CLOUD COVER...PRECIPITATION AND SOME COLD AIR ADVECTION... TEMPERATURES WILL HAVE A HARD TIME WARMING UP. ALTHOUGH WILL BE SOME DOWNSLOPE COMPONENT TO THE WIND. TENDED TO GO TOWARD THE COOLER GUIDANCE. DEPENDING ON HOW FAST IT CLEARS OUT AND THE WINDS DROP OFF...IT COULD GET CHILLY...ESPECIALLY IN THE WEST. TRENDED IN THAT DIRECTION BUT WILL HAVE TO WATCH THIS FOR POSSIBLE FROST. MONDAY/MONDAY NIGHT...WARM UP LOOKS ON TRACK WITH WESTERLY FLOW ALOFT...WHAT LOOKS TO BE A DECENT AMOUNT OF SUN...AND SOME LOW LEVEL DOWNSLOPE. DID NOT CHANGE THE MAXES TOO MUCH. WINDS LOOK LIKE THEY DROP OFF LATE IN THE NIGHT AGAIN...ESPECIALLY IN THE WEST. SO AGAIN TRENDED COOLER...ESPECIALLY THERE. TUESDAY/TUESDAY NIGHT...STRONG PACIFIC JET BEGINS TO AFFECT THE AREA LATE IN THE DAY INTO THE NIGHTTIME HOURS. AT THIS TIME IT LOOKS LIKE IT ONLY BE SPREADING MIDDLE AND HIGH CLOUDS INTO THE AREA. SURFACE WINDS WILL BE LIGHT AND VARIABLE. MODEL GUIDANCE SIMILAR IN THE WARM UP BUT BECAUSE OF THE INCREASE IN CLOUDS AND THE WIND FIELD TENDED TO TEMPER THE WARM UP A LITTLE. WEDNESDAY THROUGH SATURDAY...BENIGN WEATHER LOOKS TO CONTINUE THROUGH THE PERIOD. MODELS...ALTHOUGH THEY DO DIFFER IN SPEED AND DEGREE OF AMPLIFICATION...DEVELOP A RATHER STRONG SYSTEM IN THE NORTH PORTION OF THE COUNTRY. TO SOME DEGREE IT COULD GET COOLER. IF THE STRONGER SOLUTIONS DO WORK OUT...MAY HAVE TO COOL OFF THE MAXES ESPECIALLY EARLY ON. BY FRIDAY AND SATURDAY...UPPER RIDGE BUILDS INTO THE AREA AND KEEPS IT DRY FOR NOW. THANKS TO ALL WHO COLLABORATED. BULLER && .AVIATION... 505 PM MDT SAT OCT 8 2011 FOR THE 00Z TAFS...DRIER AIR WILL MOVE INTO THE REGION FROM THE WEST TONIGHT AND DURING THE EARLY MORNING ON SUNDAY...WHICH SHOULD KEEP PREVAILING CONDITIONS VFR DESPITE NOCTURNAL COOLING AND THE MOISTURE CURRENTLY IN PLACE. WINDS AT KGLD WILL SHIFT TO THE NORTHWEST AND REMAIN GUSTY TONIGHT...AND WINDS AT KMCK WILL SHIFT TO WESTERLY A FEW HOURS LATER. DURING THE DAYTIME ON SUNDAY...MOISTURE WILL MOVE BACK TOWARD THE TERMINALS AS LOW PRESSURE DEEPENS TO THE WEST. BY LATE MORNING...EXPECTING MVFR CEILINGS AND RAINFALL AT KMCK...WITH MVFR CEILINGS AT KGLD BY 18Z. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Oct 8, 10:35 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT SAT OCT 8 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT SAT OCT 8 2011 /1135 AM CDT SAT OCT 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE TO EFFECT AREAS OF NORTHWEST KANSAS GENERALLY EAST OF LINE FROM OBERLIN TO TRIBUNE FROM HEAVY RAINFALL THAT OCCURRED OVERNIGHT. REFER TO RIVER AND FLOOD STATEMENTS FOR SPECIFIC DETAILS. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND TONIGHT. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE SUNDAY AFTERNOON AND EVENING EAST OF HIGHWAY 283 IN NORTHWEST KANSAS. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 024
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.